Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Austin/San Antonio, TX

April 29, 2013Gillespie County, Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2013, 8:22 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2013, 8:22 PM CDT (01:22 UTC)
Expired
Apr 29, 2013, 8:45 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WUUS54 KEWX 300122
SVREWX
TXC171-259-265-300145-
/O.NEW.KEWX.SV.W.0092.130430T0122Z-130430T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILLESPIE COUNTY...
  NORTHWESTERN KENDALL COUNTY...
  EXTREME EAST CENTRAL KERR COUNTY...

* UNTIL 845 PM CDT.

* AT 818 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR CAIN CITY...OR NEAR FREDERICKSBURG...AND MOVING
  SOUTHWEST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE GRAPETOWN AND BANKERSMITH.

LAT...LON 3003 9883 3013 9903 3034 9889 3025 9871
TIME...MOT...LOC 0122Z 028DEG 15KT 3021 9885

$$
1 follow-up statement
514 
WWUS54 KEWX 300135
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT MON APR 29 2013

TXC171-259-265-300145-
/O.CAN.KEWX.SV.W.0092.000000T0000Z-130430T0145Z/
GILLESPIE TX-KENDALL TX-KERR TX-
835 PM CDT MON APR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL KERR...
NORTHWESTERN KENDALL AND SOUTH CENTRAL GILLESPIE COUNTIES IS
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE CRITERIA.

LAT...LON 3003 9883 3013 9903 3034 9889 3025 9871
TIME...MOT...LOC 0135Z 028DEG 15KT 3016 9888

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 29, 7:30 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 PM CDT MON APR 29 2013

.UPDATE...
500 HPA LOW OVER SOUTH CENTRAL TEXAS WILL CONTINUE TO MOVE EAST
THIS EVENING AND TONIGHT. EXPECTED SCT SHRA AND TSRA TO CONTINUE
THE NEXT FEW HOURS AND THEN BEGIN TO DIMINISH AND MOVE TO THE
EAST AND SOUTHEAST LATE TONIGHT THROUGH TUESDAY MORNING.
EXPECT LOW CLOUDS TO DEVELOP LATE TONIGHT AND THEN BECOME
PARTLY CLOUDY ON TUESDAY. ISOLATED AFTERNOON TO EARLY EVENING
SHOWERS ARE POSSIBLE OVER THE EAST TO SOUTHEAST EDGE OF
SOUTH CENTRAL TEXAS ON TUESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 656 PM CDT MON APR 29 2013/

DISCUSSION...

SEE AVIATION FOR 00Z TAFS.

AVIATION...
A WEAK LOW OVER SOUTH CENTRAL TEXAS WILL MOVE EAST OF THE AREA ON
TUESDAY...BRINGING MORE STABLE CONDITIONS NEAR AND WEST OF KAUS TO
KSAT. OVER THE EAST PART OF SOUTH CENTRAL TEXAS...SOME INSTABILITY
WILL BE LEFT IN WAKE OF THE LOW FOR ISOLATED AFTERNOON SHOWERS TO
DEVELOP AND CONTINUE THROUGH THE EARLY EVENING. TO THE NORTH...A
S/W TROF OVER THE NORTHERN ROCKIES WILL MOVE TO THE NORTHERN
PLAINS ON TUESDAY. THIS WILL CAUSE LOW PRESSURE TO INCREASE ACROSS
WEST AND NORTHWEST TEXAS...AND PROVIDE AN INCREASING PRESSURE
GRADIENT OVER SOUTH CENTRAL TEXAS FOR MODERATE SOUTH AND SOUTHEAST
WINDS TO DEVELOP DURING THE DAY ON TUESDAY AND CONTINUE THROUGH THE
EVENING. THROUGH 03Z 5 THSD SCT WITH CIGS NEAR AND ABOVE 10 THSD FT
ARE EXPECTED...WITH SCT SHRA AND TSRA...WHILE TO THE WEST IN VCNTY
OF KDRT VFR CONDITIONS WILL CONTINUE. THE SHRA AND TSRA ACTIVITY IS
EXPECTED TO DIMINISH AFTER 03Z. MVFR CIGS OF 1 THSD TO 2 THSD BKN
ARE EXPECTED VCNTY OF KAUS TO KSAT AND KSSF AFTER 05Z...AND WILL
SPREAD TO THE WEST IN VCNTY OF KDRT AFTER 09Z. CIGS NEAR 700 TO
1000 FT WITH VSBYS 3 TO 6 MILES IN FOG IS EXPECTED FROM AFTER 10Z
TO 14Z FROM VCNTY OF KAUS TO KSAT AND KSSF. AFTER 15Z CIGS OF
2 THSD TO 3 THSD BKN ARE EXPECTED BECOMING 4 THSD TO 6 THSD SCT
AFTER 17Z WITH SCT CIRRUS ABOVE 25 THSD FT.  MVFR CIGS ARE EXPECTED
TO DEVELOP AGAIN TUESDAY NIGHT AFTER 04Z FROM VCNTY OF KAUS TO KSAT
AND KSSF AND VCNTY OF KDRT AFTER 08Z.

PREV DISCUSSION... /ISSUED 334 PM CDT MON APR 29 2013/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
A MID TO UPPER LEVEL TROUGH IS MOVING ACROSS CENTRAL TEXAS THIS
AFTERNOON. THIS IS RESPONSIBLE FOR THE CONVECTION OVER OUR CWA AT
THIS TIME. CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND
EVENING AS THE UPPER FEATURE CONTINUES TOWARD THE EAST. ADJUSTED
MORNING SOUNDING FROM CORPUS CHRISTI SHOWS AROUND 1000 J/KG OF
CAPE WITH WEAK VERTICAL WIND SHEAR. SHEAR IS ALSO VARIED IN
DIRECTION...WIND DIRECTIONS VARY IN THE BOUNDARY LAYER. STORMS
COULD BE STRONG AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE
QUESTION. THIS UPPER SYSTEM WILL BE OUT OF THE AREA TUESDAY AND
OUR WEATHER WILL BECOME DOMINATED BY LOW LEVEL SOUTHEASTERLY FLOW.
THIS WILL RETURN US TO LATE NIGHT/MORNING CLOUDINESS WITH
DECREASING CLOUDS IN THE AFTERNOON. TEMPERATURES WILL BE A BIT
WARMER TUESDAY.

LONG TERM (WEDNESDAY THROUGH MONDAY)...
WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY. BIG CHANGES WILL COME
WEDNESDAY NIGHT AND THURSDAY. MODELS CONTINUE TO BE CONSISTENT
WITH A STRONG FRONTAL SYSTEM MOVING THROUGH THE REGION. THIS WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY
SEVERE WEATHER. WINDS BEHIND THE FRONT WILL BE STRONG AND MAY
REQUIRE A WIND ADVISORY THURSDAY MORNING. TEMPERATURES WILL BE
MUCH COOLER BEHIND THE FRONT. LOW TEMPERATURES FRIDAY AND SATURDAY
WILL BE NEAR RECORDS. SATURDAY LOOKS TO BE THE COOLER MORNING. BY
SUNDAY THE SURFACE HIGH WILL MOVE FAR ENOUGH EAST TO ALLOW THE
WINDS TO SWITCH BACK AROUND TO THE SOUTHEAST LEADING TO A WARMING
TREND THROUGH THE END OF THE FORECAST PERIOD.

FIRE WEATHER...
THE COLD FRONT WILL BRING CRITICAL FIRE WEATHER WINDS THURSDAY
BEFORE THE DRY AIR MOVES IN. THEN FRIDAY AND SATURDAY THE DRY WILL
SETTLE OVER THE AREA AND THE RELATIVE HUMIDITY WILL DROP TO
CRITICAL LEVELS BOTH AFTERNOONS. THIS WILL MEAN ELEVATED FIRE
WEATHER CONDITIONS THURSDAY THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  87  65  87  57 /  40  10   0   0  30
AUSTIN BERGSTROM INTL AIRPORT  63  86  64  86  56 /  40  10   0   0  30
NEW BRAUNFELS MUNI AIRPORT     63  87  64  87  57 /  40  10   0   0  30
BURNET MUNI AIRPORT            62  86  65  86  54 /  40  10   0   0  30
DEL RIO INTL AIRPORT           67  92  70  93  58 /  10  -    0   0  30
GEORGETOWN MUNI AIRPORT        62  85  65  85  55 /  40  10   0   0  30
HONDO MUNI AIRPORT             64  87  66  88  59 /  30  -    0   0  30
SAN MARCOS MUNI AIRPORT        63  85  64  86  57 /  40  10   0   0  30
LA GRANGE - FAYETTE REGIONAL   68  87  67  87  61 /  40  10   0   0  10
SAN ANTONIO INTL AIRPORT       66  85  66  85  59 /  40  10   0   0  30
STINSON MUNI AIRPORT           66  85  66  85  60 /  40  10   0   0  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...08
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 29, 4:00 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT MON APR 29 2013

TXZ171>173-183>194-202>209-217>225-228-300900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
400 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 29, 7:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT MON APR 29 2013

TXZ186-187-189-204-300130-
BANDERA-KENDALL-KERR-MEDINA-
745 PM CDT MON APR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANDERA...EXTREME
NORTHEASTERN MEDINA...SOUTHEASTERN KERR AND SOUTHWESTERN KENDALL
COUNTIES UNTIL 830 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PIPE CREEK...OR 10 MILES EAST OF BANDERA...
MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP VERDE...
  CENTER POINT...

LAT...LON 2997 9912 2985 9877 2965 9882 2967 9920
TIME...MOT...LOC 0045Z 190DEG 10KT 2976 9891
Local storm report, Apr 29, 7:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             7 W GEORGETOWN          30.65N  97.80W
04/29/2013  M0.25 INCH       WILLIAMSON         TX   PUBLIC

&&

EVENT NUMBER EWX1300326

JPB
Special weather statement, Apr 29, 7:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
758 PM CDT MON APR 29 2013

TXZ188-189-300130-
GILLESPIE-KENDALL-
758 PM CDT MON APR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENDALL AND
SOUTHEASTERN GILLESPIE COUNTIES UNTIL 830 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BLUMENTHAL...OR 8 MILES EAST OF
FREDERICKSBURG...MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FREDERICKSBURG...
  LBJ STATE PARK...
  STONEWALL...
  BLUMENTHAL...
  ROCKY HILL...
  CAIN CITY...
  LUCKENBACH...
  GRAPETOWN...
  BANKERSMITH...

LAT...LON 3003 9860 3004 9890 3034 9892 3034 9862
TIME...MOT...LOC 0058Z 010DEG 13KT 3026 9874
Local storm report, Apr 29, 8:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             BLANCO                  30.10N  98.42W
04/29/2013  M0.75 INCH       BLANCO             TX   CO-OP OBSERVER

&&

EVENT NUMBER EWX1300327

JPB
Special weather statement, Apr 29, 8:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 PM CDT MON APR 29 2013

TXZ190-300200-
BLANCO-
809 PM CDT MON APR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLANCO COUNTY UNTIL 900
PM CDT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BLANCO...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLANCO...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3031 9843 3022 9822 3000 9841 3014 9855
TIME...MOT...LOC 0108Z 224DEG 10KT 3012 9841
Local storm report, Apr 29, 8:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             1 ESE FREDERICKSBURG    30.26N  98.86W
04/29/2013  M1.00 INCH       GILLESPIE          TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300328

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:11 PM CDTAreal Flood AdvisoryEWXBexar109 min
Apr 29, 7:25 PM CDTSpecial Weather StatementEWXBurnet35 min
Apr 29, 7:28 PM CDTSpecial Weather StatementEWXGillespie32 min
Apr 29, 7:32 PM CDTSpecial Weather StatementEWXKendall28 min
Apr 29, 7:40 PM CDTSpecial Weather StatementEWXFrio35 min
Apr 29, 7:44 PM CDTSpecial Weather StatementEWXBexar46 min
Apr 29, 7:45 PM CDTSpecial Weather StatementEWXBandera45 min
Apr 29, 7:58 PM CDTSpecial Weather StatementEWXGillespie32 min
Apr 29, 8:09 PM CDTSpecial Weather StatementEWXBlanco51 min
Apr 29, 8:23 PM CDTSevere Thunderstorm WarningEWXBexar, Medina37 min
Apr 29, 8:53 PM CDTAreal Flood AdvisoryEWXBexar2 hr
Apr 29, 8:56 PM CDTSevere Thunderstorm WarningEWXBexar, Medina34 min
Apr 29, 10:26 PM CDTSpecial Weather StatementEWXMedina49 min
Apr 29, 10:43 PM CDTFlash Flood WarningEWXBexar, Medina3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.